Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 52, NWS Brownsville, TX

July 22, 2011

NWS Brownsville, TX issued this small craft advisory at Jul 22, 2011, 4:02 AM CDT. It took effect at Jul 22, 2011, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 22, 2011, 4:02 AM CDT (09:02 UTC)
In effect from
Jul 22, 2011, 1:00 PM CDT
Expired
Jul 22, 2011, 10:25 AM CDT
In force
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WHUS74 KBRO 220902
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
402 AM CDT FRI JUL 22 2011

...STRONG WINDS TO DEVELOP ACROSS THE LOWER TEXAS COASTAL WATERS
THIS AFTERNOON...

.SURFACE LOW PRESSURE ACROSS WEST TEXAS AND HIGH PRESSURE ACROSS
THE EASTERN GULF OF MEXICO WILL INCREASE THE PRESSURE GRADIENT
ACROSS THE LOWER TEXAS COAST AND OFFSHORE TODAY. WINDS WILL
INCREASE FROM THE SOUTHEAST THIS AFTERNOON AS A RESULT.

GMZ130-132-135-221715-
/O.NEW.KBRO.SI.Y.0062.110722T1800Z-110723T0200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
402 AM CDT FRI JUL 22 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM CDT THIS EVENING. 

* WINDS: SOUTH WINDS OF 10 TO 15 KNOTS THIS MORNING WILL SHIFT TO
  THE SOUTHEAST AND INCREASE TO 20 TO 25 KNOTS THIS AFTERNOON. BAY
  WATERS WILL BECOME ROUGH THIS AFTERNOON AS A RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-221715-
/O.NEW.KBRO.SC.Y.0052.110722T1800Z-110723T0500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
402 AM CDT FRI JUL 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT. 

* WINDS AND WAVES: SOUTH WINDS OF 10 TO 15 KNOTS THIS MORNING WILL
  SHIFT TO THE SOUTHEAST AND INCREASE TO AROUND 20 KNOTS THIS
  AFTERNOON. SEAS WILL BUILD TO 4 TO 6 FEET OFFSHORE THE LOWER
  TEXAS COAST AS A RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
515 
WHUS74 KBRO 221525
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1025 AM CDT FRI JUL 22 2011

...SLIGHTLY ADVERSE MARINE CONDITIONS EXPECTED NEXT 36 HOURS...

.BROAD HIGH PRESSURE AT THE SURFACE OVER THE GULF OF MEXICO WILL
INTERACT WITH SURFACE LOW PRESSURE OVER WEST TEXAS TO PRODUCE
STRONGER WINDS AND HIGHER SEAS ALONG THE LOWER TEXAS COAST TODAY
THROUGH SATURDAY.

GMZ150-155-170-175-221630-
/O.CAN.KBRO.SC.Y.0052.110722T1800Z-110723T0500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1025 AM CDT FRI JUL 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT FOR THE GULF OF MEXICO
WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. 

SURFACE OBSERVATIONS AND WEATHER FORECAST MODEL DATA SUGGEST THAT
SMALL CRAFT ADVISORY WINDS WILL NOT DEVELOP OVER THE GULF OF
MEXICO WATERS EAST OF PADRE ISLAND TODAY...AND THEREFORE THE SMALL
CRAFT ADVISORY IS CANCELLED FOR THIS AREA.

$$

GMZ130-132-135-222330-
/O.EXT.KBRO.SI.Y.0062.110722T1700Z-110723T0200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1025 AM CDT FRI JUL 22 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 9 PM CDT
THIS EVENING...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 9 PM
CDT THIS EVENING FOR THE LAGUNA MADRE.

* WINDS: SOUTHEAST WINDS AROUND 20 KNOTS ARE EXPECTED. 

* BAY CONDITIONS: CHOPPY BAY WATERS WILL DEVELOP AS A RESULT OF
  THE STRONGER WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 22, 3:48 AM CDT, 14 minutes earlier.

Area forecast discussion, Jul 22, 3:48 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
348 AM CDT FRI JUL 22 2011

.SHORT TERM /TODAY THROUGH SATURDAY/...A WEAKNESS IN THE 500MB
RIDGE ACROSS SOUTHWEST TEXAS WILL PERSIST TODAY AND SATURDAY AS A
WEAK 500MB LOW PREVAILS ACROSS NORTHEAST MEXICO. CONVECTION SHOULD
REMAIN WEST OF THE CWA ACROSS THE MEXICAN PLATEAU AND MOVE
NORTHWARD ALONG THE WESTERN PERIPHERY OF THE UPPER LEVEL RIDGE
ACROSS THE SOUTHEAST UNITED STATES EXTENDING THE GULF OF MEXICO.
MAIN CONCERNS TODAY AND SATURDAY WILL BE TEMPERATURES AND WINDS.
THE PRESSURE GRADIENT IS PROGGED TO INCREASE ACROSS THE LOWER TX
COAST THIS AFTERNOON AND REMAIN FAIRLY STRONG SATURDAY PROVIDING
BREEZY CONDITIONS ACROSS THE EASTERN PORTIONS OF DEEP SOUTH TX.
TEMPERATURES CONTINUE TO SOAR INTO THE 100 TO 105 DEGREE RANGE
ACROSS WESTERN PORTIONS OF THE CWA WITH NOT AS HOT HIGHS
ELSEWHERE. WILL CONTINUE WITH PERSISTENCE FOR TEMPERATURES WITH
NOT MUCH IN THE WAY OF RELIEF FROM THE HEAT FROM CLOUDS MUCH LESS
RAIN.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...HOT AND DRY
CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE LONG TERM PORTION
OF THE FORECAST. THE UPPER LEVEL RIDGE OVER MUCH OF THE SOUTHERN
AND SOUTHEASTERN STATES...AS WELL AS MUCH OF THE GULF OF MEXICO
WILL REMAIN GENERALLY IN PLACE THROUGH THE WEEKEND AND MUCH OF
NEXT WEEK. THERE DOES HOWEVER APPEAR TO BE A WEAKNESS IN THE RIDGE
THAT WILL MOVE TOWARD THE REGION TOWARD THE END OF NEXT WEEK. THIS
COULD GIVE SOME ENHANCED RAIN CHANCES WITH SEA BREEZE ACTIVITY
POSSIBLE. HOWEVER...GIVEN THAT THIS WILL BE TOWARD THE END OF NEXT
WEEK...WILL CONTINUE WITH A DRY FORECAST CONSIDERING LOWER
CONFIDENCE AT THE END OF THE FORECAST PERIOD. OTHERWISE...EXPECT
SOUTHERLY TO SOUTHEASTERLY LOW LEVEL WINDS TO PERSIST OVER THE
AREA THROUGH THE LONG TERM PERIOD AS HIGH PRESSURE AT THE SURFACE
CONTINUES TO SIT OVER MUCH OF THE GULF OF MEXICO. THE TIGHTENED
PRESSURE GRADIENT WHICH HAS BEEN BRINGING SLIGHTLY INCREASED WINDS
WILL BEGIN TO LET UP SUNDAY AND INTO EARLY NEXT WEEK...WHICH
SHOULD ALLOW FOR WEAKER WINDS OVER DEEP SOUTH TEXAS THROUGH MUCH
OF NEXT WEEK.

WILL CONTINUE TO FOLLOW PERSISTENCE WITH TEMPERATURES THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. RIDGING WILL CONTINUE TO COMBINE
WITH SOUTHERLY TO SOUTHEASTERLY LOW LEVEL FLOW TO PROVIDE HOT AND
DRY CONDITIONS OVER THE AREA.  HIGHS WILL GENERALLY AVERAGE FROM THE
MID 90S TOWARD THE COAST TO AROUND THE CENTURY MARK ACROSS THE UPPER
VALLEY REGION.  LOW TEMPERATURES EACH NIGHT WILL AVERAGE IN THE MID
AND POSSIBLY UPPER 70S.  THIS BRINGS LITTLE CHANGE FROM THE PREVIOUS
FORECAST AS THERE HAS BEEN A DECENT RUN TO RUN CONSISTENCY WITH THE
MODELS FOR THESE TEMPERATURES.

&&

.MARINE...TODAY THROUGH SATURDAY...SEAS WERE NEAR 5 FEET WITH
SOUTHEAST WINDS NEAR 17 KNOTS AT BUOY020 EARLY THIS MORNING.
MODERATE TO STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS THE COASTAL
WATERS TODAY AS THE PRESSURE GRADIENT INCREASES ACROSS THE WESTERN
GULF OF MEXICO. WILL GO AHEAD AND ISSUE A SMALL CRAFT ADVISORY FOR
THE LAGUNA MADRE AND THE OFFSHORE WATERS THIS AFTERNOON FOR MAINLY
WINDS. WINDS WILL REMAIN STRONG OFFSHORE THE LOWER TX COAST
TONIGHT AND SMALL CRAFT ADVISORIES MAY NEED TO BE EXTENDED THROUGH
EARLY SAT MORNING. THE PRESSURE GRADIENT IS EXPECTED TO WEAKEN
SLIGHTLY SATURDAY BUT SCEC CONDITIONS WILL LIKELY PREVAIL ACROSS
PORTIONS OF THE COASTAL WATERS.

SATURDAY NIGHT THROUGH THURSDAY...UNSETTLED MARINE CONDITIONS WILL
BEGIN TO LET UP MOVING INTO SUNDAY AND ESPECIALLY INTO EARLY NEXT
WEEK. THE TIGHTENED PRESSURE GRADIENT WILL BEGIN TO WEAKEN...AND
THIS WILL ALLOW FOR LIGHT TO MODERATE SOUTH TO SOUTHEAST WINDS TO
RETURN TO THE LOWER TEXAS COASTAL WATERS. SEAS WILL ALSO BE
RESPONDING TO THE WEAKER WINDS...WITH LOW TO MODERATE SEAS EXPECTED
FOR MUCH OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  94  82  94  82 /  10  10  10  10
BROWNSVILLE          97  80  97  80 /  10  10  10  10
HARLINGEN            98  78  98  79 /  10  10  10  10
MCALLEN             101  80 101  79 /  10  10  10  10
RIO GRANDE CITY     104  79 104  77 /  10  10  10  10
SOUTH PADRE ISLAND   90  80  90  79 /  10  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 9 PM
     CDT THIS EVENING FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT
     TONIGHT FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

61/67
Hazardous weather outlook, Jul 21, 5:03 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
503 AM CDT THU JUL 21 2011

TXZ248>257-221015-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
503 AM CDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY AT THE LOCAL
BEACHES OF BOCA CHICA AND SOUTH PADRE ISLAND.

HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL BE POSSIBLE FOR
SEVERAL HOURS THIS AFTERNOON ACROSS MOST OF DEEP SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE A MODERATE RISK FOR RIP CURRENTS POSSIBLE THROUGH
FRIDAY FOR THE LOCAL BEACHES OF BOCA CHICA AND SOUTH PADRE ISLAND.

HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES WILL BE POSSIBLE
FOR SEVERAL HOURS EACH AFTERNOON ACROSS MOST OF DEEP SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-221015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
503 AM CDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT EXERCISE CAUTION CONDITIONS WILL BE POSSIBLE TODAY ACROSS
THE LOWER TEXAS COASTAL WATERS AS WINDS WILL AVERAGE AROUND 15 TO
20 KNOTS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT EXERCISE CAUTION TO SMALL CRAFT ADVISORY CONDITIONS
WILL BE POSSIBLE ACROSS ALL OR PORTIONS OF THE LOWER TEXAS COASTAL
WATERS THROUGH SATURDAY AS THE LOCAL PRESSURE GRADIENT TIGHTENS
AND WIND AND SEAS INCREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:02 AM CDTSmall Craft Advisory for WindsBRO17 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.